Alert archive / Vermont / Wind Advisories in 2009
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Dec 10, 2009, 4:32 AM EST for 5 counties in Vermont; 4 counties in New York. It took effect at Dec 10, 2009, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2009, 4:32 AM EST (09:32 UTC)
- In effect from
- Dec 10, 2009, 10:00 AM EST
- Expired
- Dec 11, 2009, 3:57 AM EST
- In force
- 18 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Lamoille County, VT, Orange County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 23 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 493 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 100932 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 432 AM EST THU DEC 10 2009 ...STRONG WINDS TO IMPACT MUCH OF NORTHERN NEW YORK TODAY... .AN INTENSE LOW PRESSURE SYSTEM MOVING INTO EASTERN CANADA WILL BRING STRONG WEST TO SOUTHWEST WINDS ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK TODAY. WIND GUSTS TO 50 MPH CAN BE EXPECTED. NYZ026-027-029>031-034-087-110000- /O.NEW.KBTV.WI.Y.0007.091210T1500Z-091211T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 432 AM EST THU DEC 10 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WIND GUSTS TO 50 MPH CAN BE EXPECTED LATER THIS MORNING AND AFTERNOON FROM THE WEST AND SOUTHWEST ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK. * TREES AND POWER LINES MAY BE DOWNED FROM WINDS OF THIS MAGNITUDE... WHICH WOULD RESULT IN BLOCKED ROADWAYS AND LOSS OF ELECTRICAL POWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ EVENSON
3 follow-up statements
000 WWUS71 KBTV 101751 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1251 PM EST THU DEC 10 2009 ...STRONG WINDS TO IMPACT MUCH OF NORTHERN NEW YORK AND PORTIONS OF CENTRAL AND EASTERN VERMONT TODAY... .AN INTENSE LOW PRESSURE SYSTEM MOVING INTO EASTERN CANADA CONTINUES BRING STRONG WEST TO SOUTHWEST WINDS ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK TODAY. GUSTY WESTERLY WINDS ARE ALSO DEVELOPING ON THE EASTERN SLOPES OF THE GREEN MOUNTAINS...AND WILL DEVELOPING ALONG THE EASTERN SLOPES OF THE NORTHERN ADIRONDACKS. WIND GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH TONIGHT. NYZ028-035-VTZ006>008-010-012-019-110200- /O.EXB.KBTV.WI.Y.0007.000000T0000Z-091211T1000Z/ EASTERN CLINTON-EASTERN ESSEX-LAMOILLE-CALEDONIA-WASHINGTON- ORANGE-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... EAST WALLINGFORD...KILLINGTON 1251 PM EST THU DEC 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR PORTIONS OF CENTRAL AND EASTERN VERMONT AS WELL AS THE EASTERN CLINTON AND ESSEX COUNTIES OF NEW YORK...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. * WIND GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH TONIGHT FROM THE WEST. * TREES AND POWER LINES MAY BE DOWNED FROM WINDS OF THIS MAGNITUDE... WHICH WOULD RESULT IN BLOCKED ROADWAYS AND LOSS OF ELECTRICAL POWER. * GUSTS BETWEEN 35 AND 45 MPH ARE ALREADY DEVELOPING ON THE EASTERN SLOPES OF THE CENTRAL AND SOUTHERN GREEN MOUNTAINS AND THE EASTERN SLOPES OF THE NORTHERN ADIRONDACKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026-027-029>031-034-087-110200- /O.EXT.KBTV.WI.Y.0007.000000T0000Z-091211T1000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1251 PM EST THU DEC 10 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND ADVISORY FOR THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK... UNTIL 5 AM EST FRIDAY. * WIND GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON AND TONIGHT FROM THE WEST AND SOUTHWEST. * TREES AND POWER LINES MAY BE DOWNED FROM WINDS OF THIS MAGNITUDE... WHICH WOULD RESULT IN BLOCKED ROADWAYS AND LOSS OF ELECTRICAL POWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 102046 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 346 PM EST THU DEC 10 2009 ...GUSTY WINDS WILL IMPACT NORTHERN NEW YORK AS WELL AS CENTRAL AND SOUTHERN VERMONT TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM MOVING INTO EASTERN CANADA CONTINUES TO PRODUCE STRONG WESTERLY WINDS ACROSS NORTHERN NEW YORK AS WELL AS SOUTHERN AND CENTRAL VERMONT. YOU CAN EXPECT WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH...ACROSS THE EXPOSED HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS IN NEW YORK AND CENTRAL GREEN MOUNTAINS IN VERMONT. IN ADDITION...THESE GUSTY WINDS WILL DEVELOP ACROSS THE DOWNSLOPE AREAS OF THE CONNECTICUT RIVER VALLEY FROM SPRINGFIELD TO SAINT JOHNSBURY VERMONT. NYZ026>031-034-035-087-VTZ006>008-010-012-019-111000- /O.CON.KBTV.WI.Y.0007.000000T0000Z-091211T1000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-LAMOILLE- CALEDONIA-WASHINGTON-ORANGE-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... EAST WALLINGFORD...KILLINGTON 346 PM EST THU DEC 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND ADVISORY FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND SOUTHERN VERMONT....UNTIL 5 AM EST FRIDAY. * WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TONIGHT. * TREES AND POWER LINES MAY BE DOWNED FROM WINDS OF THIS MAGNITUDE...WHICH WOULD RESULT IN BLOCKED ROADWAYS AND LOSS OF ELECTRICAL POWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 110857 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 357 AM EST FRI DEC 11 2009 ...THREAT FOR STRONGER WINDS HAS DIMINISHED ACROSS THE NORTH COUNTRY... .THE INTENSE LOW PRESSURE SYSTEM THAT BROUGHT STRONG WINDS TO PORTIONS OF THE NORTH COUNTRY HAS WEAKENED AND MOVED WELL NORTH OF THE REGION. THUS WINDS WILL NOT BE AS STRONG AS YESTERDAY. NYZ026>031-034-035-087-VTZ006>008-010-012-019-111000- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-091211T1000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-LAMOILLE- CALEDONIA-WASHINGTON-ORANGE-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... EAST WALLINGFORD...KILLINGTON 357 AM EST FRI DEC 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NEW YORK AND CENTRAL AND SOUTHERN VERMONT. WIND SPEEDS WILL NOT BE AS STRONG AS YESTERDAY ACROSS THE AREA. FOR TODAY...EXPECT WEST TO SOUTHWEST WINDS GUSTING INTO THE 30 TO 40 MPH RANGE...ESPECIALLY DURING THE AFTERNOON HOURS. $$ EVENSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 10, 12:56 AM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 10, 12:56 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1256 AM EST THU DEC 10 2009
.SYNOPSIS...
AN ACTIVE WEATHER PATTERN CONTINUES IN THE NORTH COUNTRY. A COLD
FRONT WILL MOVE THROUGH THE FORECAST AREA THIS EVENING BRINGING
ANOTHER CHANCE OF SHOWERS AND MAINTAINING GUSTY WINDS THROUGH THIS
EVENING. COLDER AIR WILL MOVE INTO THE NORTH COUNTRY LATER
TONIGHT...WITH THE POTENTIAL FOR SOME ONTARIO LAKE EFFECT SNOW
SHOWERS...IN ST LAWRENCE VALLEY AND THE ADIRONDACKS. ADDITIONAL LAKE
EFFECT SNOW SHOWERS WILL OCCUR TOMORROW...MAINLY IN THE ADIRONDACKS
AND PORTIONS OF THE WESTERN GREENS. THEN LATER TOWARD THE WEEKEND
EXPECT THE COLDEST AIRMASS THUS FAR OF THE SEASON.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1008 PM EST WEDNESDAY...ANOTHER MINOR UPDATE TO THIS EVENINGS
PACKAGE...MAINLY TO REFLECT LATEST EXPECTED TRENDS IN TEMPS
OVERNIGHT AND TO INCREASE POPS SLIGHTLY THROUGH LATE EVENING BASED
OFF CURRENT RADAR TRENDS. COMPLEX OCCLUDED BNDRY IN PROCESS OF
CROSSING THE AREA CURRENTLY...WITH STRONGER COLD FRONT PUSHING
RAPIDLY EASTWARD ACROSS CENTRAL NY. WITH DECENT SOUTH/SOUTHWESTERLY
MIXED BNDRY LYR FLOW EXPECTED TO CONTINUE OVERNIGHT...CAA PROCESSES
WILL BE OFFSET SOMEWHAT INITIALLY...SO EXPECTING VALUES TO FALL LATE
ACROSS OUR NRN NY ZONES...THOUGH HOLD NEARLY STEADY IN THE 29-35
ACROSS VT. AS COLDER 850 MB TEMPS RACE IN ALOFT...ANY LINGERING
MIXED P-TYPE CONCERNS THIS EVENING SHOULD CHANGE TO ALL SHSN AFTER 4
AM OR SO. WILL MAINTAIN IDEA THAT ANY ACCUM SHOULD REMAIN LIGHT AND
GENERALLY LESS THAN 2 INCHES THROUGH EARLY MORNING...THOUGH HEAVIER
LAKE EFFECT SNOWS WILL BE IN THE PROCESS OF CRANKING UP LATE ACROSS
TRADITIONAL SNOWBELTS OF SRN ST LAWRENCE/SRN FRANKLIN COUNTIES. REST
OF FCST IN GOOD SHAPE AND OTHER THAN ABOVE CHGS...NO OTHER
ADJUSTMENTS NEEDED ATTM. HAVE A GOOD NIGHT.
PRIOR DISCUSSION...THE HEAVIEST ORGANIZED BAND OF PRECIPITATION HAS
MOVED OUT OF THE FORECAST AREA. BUT A COLD FRONT APPROACHING FROM
THE SOUTHWEST WILL KEEP SHOWERS IN THE FORECAST TONIGHT. WITH STRONG
SOUTHERLY FLOW...WE ARE SEEING TEMPERATURE CONTINUE TO CLIMB THROUGH
THE EVENING. THIS STRONG FLOW AND A TIGHT PRESSURE GRADIENT WILL
ALSO MAINTAIN GUSTY SOUTHEASTERLY AND SOUTHERLY WINDS IN THE NORTH
COUNTRY. WARNING LEVEL WINDS WILL CONTINUE ALONG THE WESTERN SPINE
OF THE GREEN MOUNTAINS THROUGH THE EVENING HOURS AND SUBSIDE SLOWLY
THIS EVENING AS THE WINDS SHIFTS MORE SOUTH AND SOUTHWESTERLY...
WHICH EQUATES TO LESS FAVORABLE DOWN SLOPE DIRECTION...WITH THE
FRONTAL PASSAGE. THOUGH THESE WINDS WILL NOT COMPLETELY ABATE...AS
THE PRESSURE GRADIENT CONTINUES TO BE STRONG. THIS STRONG GRADIENT
AND OUR ABILITY TO MIX NOW THAT PRECIP HAS ENDED...IS THE REASON WE
ARE SEEING SUCH GUSTY WINDS THIS EVENING IN THE CHAMPLAIN VALLEY.
FOR THE REMAINDER OF THE NIGHT PRECIPITATION WILL BE MUCH MORE
SCATTERED THAN THE WIDESPREAD SNOW WE EXPERIENCED EARLIER. WHILE
MUCH OF THE FORECAST AREA HAS TEMPERATURES ABOVE THE FREEZING
MARK...SOME LOCAL AREAS ARE STILL AT OR BELOW FREEZING AND THUS THE
SLIGHT POTENTIAL FOR ISOLATED POCKETS OF FREEZING RAIN EXISTS
ESPECIALLY IN THE LOW LYING MTN VALLEYS. BUT AS MENTIONED
ABOVE...TEMPERATURES WILL CONTINUE TO CLIMB THROUGH THIS EVENING.
BEHIND THE FRONT A SUBSTANTIALLY COLDER AIRMASS MOVES INTO THE
NORTH COUNTRY. THUS WE WILL SEE OUR TEMPERATURES COOL MARKEDLY
TOWARD MORNING. AS THIS COLD AIR MOVES OVER LAKE ONTARIO IT WILL
DEVELOP LAKE EFFECT SHOWERS WHICH...WITH SOUTHWESTERLY FLOW...WILL
IMPACT THE ST. LAWRENCE VALLEY...THEN THE ADIRONDACKS AFTER
MIDNIGHT. WE ARE SEEING A HINT AT THIS NOW WITH SHOWERS IN WESTERN
NEW YORK AND ALSO PENN. THE ATMOSPHERE IS MUCH MORE UNSTABLE IN
THOSE LOCATIONS THAN OVER THE NORTH COUNTRY...SO SHOWERS THIS
EVENING WILL DISSIPATE AS THEY MOVE IN OUR DIRECTION.
WINDS WILL SHIFT TO A MORE WESTERLY DIRECTION TOMORROW AS A RIDGE
OF HIGH PRESSURE TRIES TO BUILD BEHIND THE SYSTEM. AS SUCH THE
GRADIENT WILL BE FAIRLY TIGHT AND WE WILL CONTINUE TO SEE GUSTY
WINDS TO ABOUT 30-40 MPH ACROSS THE FORECAST AREA. WITH THE UPPER
AND MID LEVEL FLOW REMAINING SOUTHWESTERLY...WE WILL CONTINUE SEE
SOME LAKE EFFECT SNOWS DEVELOP OFF OF LAKE ONTARIO...AND PROPAGATE
MAINLY INTO THE ADIRONDACKS. TOWARD AFTERNOON...AS OUR FLOW BECOMES
MORE WESTERLY... THESE SNOWS WILL ALSO PROPAGATE TOWARD THE WESTERN
SLOPES OF THE GREEN MOUNTAINS. WE COULD SEE A FEW INCHES OF SNOW IN
THE DACKS AND CENTRAL GREENS TOMORROW...AND WIDELY SCATTERED SNOW
SHOWERS ELSEWHERE. AS THE COLD AIRMASS CONTINUES TO WORK INTO THE
FORECAST AREA WE WILL NOT SEE MUCH OF A WARM UP TOMORROW. IN FACT
TEMPERATURES WILL REMAIN NEARLY FLAT FROM THE MORNING LOWS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
AS OF 239 PM EST WEDNESDAY...
HIGH PRESSURE RIDGE SETS UP OVER THE MIDWEST/SOUTHERN PORTIONS OF
THE COUNTRY DURING THIS TIME. THIS WILL ALLOW FOR WINDS OVER THE
AREA TO REMAIN MAINLY FROM THE WNW. WIND FLOW SETS UP LK EFFECT BAND
OFF OF LK ONTARIO...THAT WILL MV FROM N NY...SOUTH INTO CENTRAL VT
OVER THE 36 HR PERIOD. BAND OF SNOW WILL BE FOCUSED OVER SOUTHERN
PORTIONS OF THE ST LAW VALLEY/DACKS AND SHIFT INTO CENTRAL VT W/
HIGHEST AMTS CLOSEST TO LK ONTARIO. W/ LITTLE CHANGE IN WND FLOW
HAVE KEPT CLOSE TO MDL GUIDANCE NUMBERS FOR TEMPS
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 239 PM EST WEDNESDAY...RIDGE TO OUR SOUTH WILL LIFT
NORTHWARD DURING THIS TIME...ALLOWING FOR CLRING SKIES. SOME --SW
POSSIBLE FOR NE VT W/ NW FLOW...BUT DO EXPECT WINDS TO SUBSIDE AS
RIDGE CRESTS OVER AREA. ALSO LK EFFECT BAND FALLS APART AS WELL SO
POSSBL TO SEE LINGERING --SW OVER EXTREME SOUTHERN PORTIONS OF
CWA/VT BFR IT TAPERS OFF DURING THE MORNING HRS. TEMPS WILL DROP
GOING INTO SAT NGT AS SKIES CLR W/ CALM WINDS. HAVE GONE BLW MDL
NUMBERS FOR OVERNGT LOWS. RIDGE WILL SLIP OFFSHORE TOWARDS SUN
MORNING ALLOWING FOR SSW WINDS TO WORK INTO PORTIONS OF THE ST LAW
VALLEY AHEAD OF NEXT SYSTEM. NO PRECIP EXPECTED OVERNGT...BUT INCR
CLD COVER FOR FAR W CWA. NEXT SFC LOW TO AFFECT THE NORTH COUNTRY
WILL BUILD ACROSS THE CWA BY SUN. EXPECTING QPF TO BE LGT BASED ON
SFC LOW TRACK TO THE N...BUT WITH CD POOL OF 850 TEMPS DROPPING
DOWN TO -22C/-26C BY EVENING FROM DAY HIGHS NEAR -8C. POTENTIAL
FOR SNOW SQUALLS/FLASH FREEZE AS THIS PUSHES E...ESPECIALLY FOR
NORTHERN PORTIONS OF THE CWA. W/ THIS FROPA...WINDS SHIFT TO THE
NNW ALLOWING FOR LEFTOVER UPSLOPE -SW MONDAY MORNING...CLRING BY
MDDAY AS HIGH PRESSURE BUILDS E OVER THE AREA AND REMAINING INTO
TUESDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...WINDS WILL BE AN ISSUE OVER THE AREA BETWEEN
12Z AND 00Z AS WINDS WILL INCREASE FROM THE WEST AND SOUTHWEST.
EXPECT SUSTAINED WINDS IN THE 10 TO 20 KNOT RANGE WITH GUSTS IN
THE 35 TO 45 KNOT RANGE...ESPECIALLY OVER NORTHERN NEW YORK.
EXPECT SOME LAKE EFFECT SNOWS TO IMPACT KSLK AS WELL WITH IFR
CONDITIONS IN SNOW AND BLOWING SNOW BETWEEN 12Z AND 00Z.
ELSEWHERE...LOOKING AT VFR CONDITIONS WITH RESPECT TO CEILINGS AND
VISIBILITIES WITH ONLY BRIEF PERIODS OF MVFR CONDITIONS.
06Z FRIDAY THROUGH MONDAY...GUSTY WINDS CONTINUE LATE THURS NITE
THRU FRIDAY AS LOW PRESSURE SLOWLY DEPARTS. EXPECT WEST WINDS
15-25 KTS WITH GUSTS 30-35 KTS ALONG WITH SCT SNOW SHWRS PRODUCING
LOCALIZED IFR CONDITIONS...ESPECIALLY AT KSLK. MAINLY VFR ON
SAT/SAT NITE AS RIDGE OF HIGH PRESSURE MOVES ACRS THE REGION.
AREAS OF MVFR IN SNOW SHOWERS SUNDAY INTO MONDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...AMF
NEAR TERM...AMF/JMG
SHORT TERM...AMF
LONG TERM...JN
AVIATION...EVENSON/RJSHazardous weather outlook, Dec 9, 6:53 PM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 653 PM EST WED DEC 9 2009 NYZ028-035-VTZ001-002-005-009-101000- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- 653 PM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ011-016-017-101000- WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- 653 PM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ006-018-019-101000- LAMOILLE-EASTERN ADDISON-EASTERN RUTLAND- 653 PM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ003-004-007-008-010-012-101000- ORLEANS-ESSEX-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- 653 PM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-087-101000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 653 PM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ON THURSDAY. LAKE EFFECT SNOW IS EXPECTED FOR THURSDAY AND INTO FRIDAY WITH ADDITIONAL ACCUMULATIONS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ029>031-034-101000- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- 653 PM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ON THURSDAY. LAKE EFFECT SNOW IS EXPECTED FOR THURSDAY AND INTO FRIDAY WITH ADDITIONAL ACCUMULATIONS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:49 AM EST | Winter Weather Advisory | BTV | Addison, Chittenden, Franklin, Lamoille, Orleans, Rutland and 1 more | 33 hr |
| Dec 10, 10:38 AM EST | Special Weather Statement | BTV | Caledonia, Chittenden, Lamoille, Washington | 112 min |
| Dec 10, 4:15 AM EST | Lake Effect Snow Advisory | BTV | St. Lawrence | 6 hr |
| Dec 10, 9:49 AM EST | Lake Effect Snow Warning | BTV | Franklin, St. Lawrence | 19 hr |
Nearby
Wind Advisories in Vermont, 2009Wind Advisories in New York, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.